MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW405F35
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was completed.The reported event of balloon deflation issue was confirmed.The balloon latex and both windings appeared to be in good condition.The balloon was inflated with 1.7 cc air and the balloon inflated clear and concentric for 5 min.There is no deflation spec.Using air as the inflation media.The balloon was again inflated using 0.9 cc water and the balloon inflated clear and concentric, however, resistance was felt.Balloon deflation was achieved in 37 sec by pulling back on the syringe plunger.The max.Deflation time from full capacity is 15 sec while pulling back on the syringe plunger.The through lumen was patent without any leakage or occlusion.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the balloon of a fogarty catheter had deflation difficulties.Per follow up with rep, no information was available on whether the balloon was eventually able to be deflated.No additional incision was required to remove the catheter.Patient demographics were requested but unavailable.There were no patient complications reported.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, the failure is associated to a manufacturing defect.A product risk assessment was initiated to address balloon deflation issues and a capa was generated to investigate and perform actions regarding the deflation balloon issue.A device history record review was completed and documented that device met all specifications upon distribution.
 
Additional Manufacturer Narrative
Further product investigation was completed.Cut down was performed on the catheter body to locate occlusion.Balloon inflation lumen was found to be collapsed near the proximal windings.

Brand Name
FOGARTY THRU LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
MDR Report Key18913143
Report Number2015691-2024-02045
Device Sequence Number7042396
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)251126(11)230828(10)65116225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/26/2025
Device Model Number12TLW405F35
Device Lot Number65116225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/16/2024
04/09/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/18/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown